Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Kansas City, MO

July 10, 2007Lafayette County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2007, 4:34 PM CDT for Lafayette County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 4:34 PM CDT (21:34 UTC)
Expired
Jul 10, 2007, 5:00 PM CDT
In force
26 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 102134
SVREAX
MOC107-102200-
/O.NEW.KEAX.SV.W.0068.070710T2134Z-070710T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 500 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MAYVIEW...OR NEAR ODESSA...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF HIGGINSVILLE BY 450 PM CDT.
  8 MILES WEST OF CONCORDIA BY 500 PM CDT.

THE TOWN OF AULLVILLE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350

$$

SF
2 follow-up statements
000 
WWUS53 KEAX 102147
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT TUE JUL 10 2007

MOC107-102200-
/O.CON.KEAX.SV.W.0068.000000T0000Z-070710T2200Z/
LAFAYETTE MO-
446 PM CDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAFAYETTE COUNTY UNTIL 500 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTH OF MAYVIEW...OR 8 MILES
EAST OF ODESSA...MOVING SOUTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LAFAYETTE COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350

$$

SF
000 
WWUS53 KEAX 102158
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CDT TUE JUL 10 2007

MOC107-102208-
/O.EXP.KEAX.SV.W.0068.000000T0000Z-070710T2200Z/
LAFAYETTE MO-
458 PM CDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAFAYETTE COUNTY WILL
EXPIRE AT 500 PM CDT...

AT 453 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:56 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 10, 3:56 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 PM CDT TUE JUL 10 2007

.DISCUSSION...

PREFRONTAL TROUGH HAS SHIFTED INTO THE SERN CWA WITH MOST OF THE
CONVECTION ALONG THIS TROUGH. CDFNT NOW ON A MKC-IRK LINE WITH WEAK
CONVERGENCE IN THE UNSTABLE ENVIRONMENT TRIGGERING A FEW
THUNDERSTORMS JUST EAST OF THE KC METRO.

CONVECTION IS EXPECTED TO END BY THIS EVENING WITH COOLER AND DRIER
AIR FILTERING SOUTH THROUGH THE NIGHT. LOOKS TO BE A RELATIVELY COOL
NIGHT AS DEWPOINTS DROP INTO THE 50S. EXISTING FCST TEMPS FOR
WEDNESDAY LOOK GOOD AS A COOLER H8 AIR MASS SHIFTS SOUTH INTO MO.

MAIN CONCERN IS THE CONTINUING DISAGREEMENT BETWEEN THE NAM AND THE
REMAINDER OF THE MODEL GUIDANCE. CONSIDERING THAT THE FRONT SHIFTS
SOUTH AND WEST INTO ERN COLORADO TO THE RED RIVER ON
WEDNESDAY...SIMILAR SCENARIOS IN THE PAST SUGGEST THAT THE NEXT
SERIES IN NWLY FLO SHORTWAVES WILL GENERATE CONVECTION ALONG AND
NORTH OF THE BOUNDARY FM WRN AND CNTRL KS SOUTH INTO WRN TX AND
OKLAHOMA. THIS SCENARIO FITS WELL WITH THE GFS/UKMET AND CANADIAN
MODELS. AS A RESULT...NAM LOOKS MUCH TOO FAR NE WITH ITS MDT
ISENTROPIC LIFT ON THE 305-310K SURFACES. REGARDLESS...STILL INSERTED
LOW CHC POPS FOR NWRN MO LATE WEDNESDAY NIGHT AS GFS SUGGEST
ISENTROPIC LIFT ON THE 310K SURFACE. THE ISENTROPIC LIFT WILL
CONTINUE ACROSS THE WRN CWA THURSDAY MORNING. ANY PRECIPITATION WILL
BE HIGH BASED...AROUND 750MB.

THE SHORTWAVE PROGRESSING THROUGH NW FLOW WILL SEND A WEAK FRONT INTO
THE CWA THURSDAY AFTERNOON AND EVENING. STG INSOLATION ALONG WITH
RELATIVELY COOL TEMPERATURES ALOFT MAY TRIGGER WIDELY SCT
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS.

DB

EXTENDED (FRIDAY THROUGH TUESDAY)...

NOT MUCH CHANGE IN THINKING FROM THE PREVIOUS FORECAST AS AMPLIFIED
PATTERN TO TAKE SHAPE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
GULF OF ALASKA AND HUDSON BAY LOWS WILL REMAIN ANCHORED THROUGH THE
PERIOD RESULTING IN WESTERN AND CENTRAL US RIDGING TO PERSIST. A
NORTHWEST FLOW PATTERN WILL RESULT WITH CONTINUED UNCERTAINTIES TO
THE PRECIPITATION FORECAST. WITH THE LACK OF A SIGNIFICANT UPPER
LEVEL SYSTEM TO AFFECT THE AREA THROUGH THE EXTENDED PERIODS...POPS
WILL ULTIMATELY BE DICTATED BY EMBEDDED SHORTWAVES WITHIN NW FLOW
PATTERN AS WELL AS MESOSCALE INFLUENCES FROM DAY TO DAY AND ANY
UPPER WAVES THAT MAY BECOME TRAPPED BENEATH STOUT RIDGING.
THEREFORE...KEPT THE LOW CONFIDENCE DRY FORECAST THROUGH THE
BEGINNING OF THE WEEK WITH MODELS CONTINUING TO HAVE TROUBLE
RESOLVING MAGNITUDE AND TIMING OF EMBEDDED SHORT WAVES.

WITH RIDGE AXIS CENTERED ACROSS THE WESTERN US AND INTERMITTENT
FRONTAL INTRUSIONS...TEMPERATURES SHOULD REMAIN CLOSE TO OR SLIGHTLY
BELOW NORMAL THROUGH THE EXTENDED.

DEROCHE

AVIATION...

HIGH PRESSURE WILL DRIVE COOLER AND DRIER AIR INTO WESTERN MISSOURI
TONIGHT. AS A RESULT...VFR CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 10, 2:50 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CDT TUE JUL 10 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
250 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH MISSOURI WILL PROVIDE A THREAT OF
THUNDERSTORMS THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM MACON
TO KEYTESVILLE TO ODESSA TO MOUND CITY KANSAS. A FEW STORMS MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DB

In the hours before

Special weather statement, Jul 10, 2:31 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CDT TUE JUL 10 2007

MOZ032-102015-
CHARITON-
231 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR CHARITON COUNTY UNTIL 315 PM CDT...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
MARCELINE TO BRUNSWICK...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS UP TO
35 MPH.

SF
Special weather statement, Jul 10, 3:42 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT TUE JUL 10 2007

MOZ030-038-102130-
LAFAYETTE-RAY-
342 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LAFAYETTE AND SOUTHEASTERN
RAY COUNTIES UNTIL 430 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM BETWEEN HENRIETTA AND CAMDEN
...MOVING SOUTHEAST AT 10 MPH.  THE STORM WILL AFFECT RURAL AREAS
BETWEEN WELLINGTON AND LEXINGTON BY 4 PM...AND THE MAYVIEW AREA
BY 420 PM.

SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

SF

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.